Colorado, 2001Blizzard in Colorado, April 22, 2001
April 22, 2001 · NWS GLD · 2 events in 2 counties and zones
2 blizzard, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 22, 11:10 AM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 22, 11:10 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1210 PM MDT SUN APR 22 2001
QUICK UPDATE TO DELINIATE MORNING OCCURRENCES. SEVERAL UPDATES
REQUIRED MAINLY TO ADD SVR WATCH...MODIFY WATCH...THEN ADD TOR
WATCH. MOST SEVERE TO NORTH AND EAST OF AREA NOW AS DRY SLOT MOVES
ENE ACROSS SOUTHERN CWA. CLEAR SKIES AND DEEPENING LOW IN SE CO MOST
LIKELY WILL RESULT IN ANOTHER ROUND OF SVR FROM SOUTH IN THE NEXT
FEW HRS. AT SAME TIME COLD FRONT STRETCHING FROM SE CHEYENNE CNTY TO
SE GLD TO NEAR MCK APPEARS TO BE SLOWING/STOPPING/BACKING IN
RESPONSE TO AFOREMENTED DEEPENING LOW.
AS PER DEN/BOU AM WATCHING WITH INTEREST NEW MODELS AND THEIR
IMPLICATION OF HEAVY SNOW FOR NE CO. IF TRUE WILL AFFECT WESTERN
PTNS MY 3 CO CNTYS. WILL LOOK AT CAREFULLY.
AS OF NOW REMAINDER FCST ON TRACK. BUT MORE TO COME SHORTLY.
.GLD...WINTER WEATHER ADVISORY LATE MORN/AFTN COLORADO ZONE 90
WIND ADVISORY TODAY lCOLORADO ZONES 91..92
WIND ADVISORY TODAY NEBRASKA ZONES 79..80..81
WIND ADVISORY TODAY KANSAS ZONES 1>4..13>16..27>29..41>42
RJCIn the hours before
Special weather statement, Apr 22, 9:07 AM MST, 3 hours 53 minutes before
KSZ001-002-013-014-027-028-041-042-221625-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1007 AM MDT SUN APR 22 2001
...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF
NORTHWEST KANSAS...
SEVERE THUNDERSTORMS HAVE MOVED OUT OF PORTIONS OF NORTHWEST KANSAS.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CHEYENNE...RAWLINS...
SHERMAN...THOMAS...WALLACE...LOGAN...GREELEY...AND WICHITA HAS BEEN
CANCELLED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE...BUT THEY ARE
NOT EXPECTED TO BECOME SEVERE.
BULLER
Special weather statement, Apr 22, 9:45 AM MST, 3 hours 15 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN APR 22 2001
HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHWEST KANSAS
AND EXTREME SOUTHWEST NEBRASKA.
A STRONG UPPER LEVEL STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE AREA TODAY. A MOIST AND UNSTABLE AIR MASS REMAINS
OVER EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. AS A RESULT...
SCATTERED THUNDERSTORMS SHOULD CONTINUE THROUGH THE AFTERNOON IN
THIS AREA.
THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A
LINE FROM MCCOOK NEBRASKA TO HOXIE TO GOVE. THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.
BULLER
Special weather statement, Apr 22, 10:08 AM MST, 2 hours 52 minutes before
KSZ003-004-015-016-029-221715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1108 AM MDT SUN APR 22 2001
...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE FOR THE
REST OF NORTHWEST KANSAS...
THE SEVERE THUNDERSTORM WATCH FOR DECATUR...NORTON...SHERIDAN...
GRAHAM...AND GOVE WAS ALLOWED TO EXPIRE AT NOON CDT.
BULLER
Special weather statement, Apr 22, 10:21 AM MST, 2 hours 39 minutes before
KSZ003-004-015-016-029-NEZ081-222200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1121 AM MDT SUN APR 22 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF EXTREME SOUTHWEST
NEBRASKA AND NORTHWEST KANSAS UNTIL 5 PM CDT...
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH THAT COVERS
RED WILLOW COUNTY OF NEBRASKA...AND DECATUR...NORTON...SHERIDAN...
GRAHAM...AND GOVE COUNTIES OF NORTHWEST KANSAS.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE LOCATIONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE nWARNINGS.
BULLER
Blizzard, Yuma County
- When
- April 22, 1:00 PM MST to 6:00 PM MST
- Where
- Yuma County forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
White-out conditions across western Yuma County. Lost numerous utility poles due to the wind and heavy wet snow with strong low pressure system.
Blizzard, Kit Carson County
- When
- April 22, 1:00 PM MST to 6:00 PM MST
- Where
- Kit Carson County forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.305, -102.603 (the zone’s center; the record gives no point)
White-out conditions across northwestern Kit Carson County with 1 to 2 inches of snow.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, April 22 to 23, 2001$6.1 million · 9 events
- Ice Storm in Minnesota, April 22 to 23, 2001$4.2 million · 2 events
- Tornado in Nebraska, April 22, 20011 injured · $600,000 · F1 · 1 event
- Lightning Strike in Nebraska, April 22, 2001$165,000 · 1 event
- Tornado and Hail in Texas, April 22 to 23, 2001$55,000 · F0 · 17 events
- Hail and Damaging Winds in Nebraska, April 22, 2001$73,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 22, 2001$15,000 · 1.75 in hail · 41 events
- Lightning Strike in South Dakota, April 22, 2001$80,000 · 1 event
- Hail and Damaging Winds in Oklahoma, April 22, 2001$30,000 · 52 kt wind · 12 events
- Winter Storm in South Dakota, April 22 to 23, 200121 events
- High Wind in Texas, April 22, 200151 kt wind · 20 events
- Winter Storm in South Dakota, April 22 to 23, 200117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243012, 5243013.